So i had sex November 11th at about 1:00 a.m and took plan b about 20 minutes after (at 1:20a.m) and now a week has gone by and it’s the 19th and i have been cramping for the last few days and today i bled a little (like a brown discharge)... my period is in 9 days and I am so worried that I am pregnant.
Emergency contraception is not as effective as regular hormonal birth control, it's simply worth a try in an emergency. Better than leaving it to chance. Might work.
Lots of women become pregnant despite using it.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. You'd need one of the other methods of emergency contraception; either the other emergency pill called Ulipristal Acetate or to have an IUD fitted by a doctor. Either of those things can be effective if done within 120 hours/5 days of the unprotected sex, whereas you only have a 72 hour window to take Plan B.
The bleeding you are getting is from the huge dose of artificial hormone in Plan B. It doesn't mean it worked, though. It's just your body trying to deal with it.
Apps & websites are just a guide as to when you'll ovulate. Don't rely on them to the exact day of ovulation.
You are fertile in the days leading up to ovulation (up to a week), as your cervical mucus changes in consistency, in order to save any sperm that enters your vagina, ready for ovulation.
Do a pregnancy test to be sure, even if your period starts on time, as it may not be a true period, due to the huge dose of artificial hormone.
Your period may also be late. That's common with Plan B.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Nov 2014 • 2 answers
Posted 13 Aug 2015 • 1 answer
Posted 26 Aug 2015 • 1 answer
Posted 10 Apr 2016 • 3 answers
Posted 6 Jun 2016 • 0 answers